Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dosage management, with the intention of minimizing side effects
Feb 17, 2012

How long does sustiva + truvada stay in the bloodstream? I recently read that it stays in the bloodstream for 36 hours, so it got me to thinking: If I took the pill every 30 hours vs. every 24 hours, then over time, it may help me manage the low-level side effects, and it would be more cost effective. I'm wondering if the suggestion to take the pill every 24 hours is for adherance purposes and for simplicity. I'm militant about taking my medicine, and have 100% compliance since day 1, and there's no doubt in my mind that I would be the same way with a 30 hour schedule. Apart from adherance issues, what do you think about a person taking it every 30 hours?

Response from Dr. Henry

There is variation from person to person about the levels of the drugs in Atripla throughout the day so that there may be persons, if carefully studied (by measuring levels of drugs in blood and sometimes even in the target lymphocytes), that could dose Atripla at intervals different that the recommmended every 24 hours. That type of analysis is fairly laborious and expensive and often would likely result in data that supports the every 24 hour dosing. Every 30 hour dosing would become impractical for most patients since the dose timing would march through the day and night throughout the week. Recommend further discussion with your HIV provider. KH



Previous
periods
Next
PEP and lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement